Bilateral optic disc swelling following anastrozole therapy

Oscar Jim Michael Coppes, Rimas V. Lukas, Gini F. Fleming, Jeffrey Nichols, Meaghan Tenney, Jacqueline Bernard

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 56-year-old female with early-stage breast cancer, stage IA grade 1 endometrial cancer, and stage IC grade 1 ovarian cancer developed sudden-onset visual changes and right inferior visual field defect following anastrozole therapy. Examination revealed severe bilateral optic disc swelling and impaired visual acuity. Laboratory work-up was otherwise unremarkable. Anastrozole was discontinued and over the next month, patient had near-complete resolution of swelling in the right eye and improvement in the left eye. This is the only reported case of optic disc swelling following anastrozole therapy.

Original languageEnglish (US)
Pages (from-to)268-271
Number of pages4
JournalNeuro-Ophthalmology
Volume38
Issue number5
DOIs
StatePublished - Oct 1 2014

Keywords

  • Breast neoplasms
  • Chemotherapy
  • Optical coherence tomography
  • Papilloedema
  • Vision

ASJC Scopus subject areas

  • Ophthalmology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Bilateral optic disc swelling following anastrozole therapy'. Together they form a unique fingerprint.

  • Cite this

    Coppes, O. J. M., Lukas, R. V., Fleming, G. F., Nichols, J., Tenney, M., & Bernard, J. (2014). Bilateral optic disc swelling following anastrozole therapy. Neuro-Ophthalmology, 38(5), 268-271. https://doi.org/10.3109/01658107.2014.924968